Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Red, itchy patches. Taking Benedryl. How long should I continue?

I started breaking out in red itchy patches with an occasional hive this past tuesday. I have been taking benedryl and that takes care of it. However, when I woke up today, I had no hives or itchy spots, so I did not take any benedryl. But, tonight, about an hour ago, I started breaking out again. How long should I continue taking benedryl?
Asked On : Sun, 14 Oct 2012
Answers:  1 Views:  48
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hi kristi,

Thanks for writing in.

Most probable cause in your case is Urticaria.It can be induced by infection or food.
Benadryl is antihistaminic which temporarily stops the itching and hives.
The cause for hives needs to be found out and treated.
You can take benedryl for 15 days continuously .

Hope this helps.

MD Dermatology.
Answered: Sun, 14 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor